Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 28, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 1, 2006, 4:45 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2006, 4:45 PM MDT (22:45 UTC)
- Expired
- Aug 1, 2006, 6:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 19 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 012247
FFWEPZ
NMC013-TXC141-020045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
445 PM MDT TUE AUG 1 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DONA ANA COUNTY IN NEW MEXICO
THIS INCLUDES THE CITIES OF...UNIVERSITY PARK...SUNLAND PARK
...LAS CRUCES...CHAPARRAL AND SANTA TERESA
EL PASO COUNTY IN TEXAS
THIS INCLUDES THE CITIES OF...ANTHONY...SOCORRO...MONTANA VISTA...
FORT BLISS...FABENS...EL PASO...CANUTILLO
* UNTIL 645 PM MDT
* AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING JUST NORTH AND WEST
OF EL PASO. THESE STORMS WHERE SLOWLY DRIFTING TO THE SOUTHEAST AT
5 TO 10 MPH. THESE STORMS WILL BE CAPABLE OF AN ADDITIONAL ONE TO
TWO INCHES OF RAIN DURING THE NEXT FEW HOURS. THIS ADDITIONAL
RAINFALL WILL ADD TO THE ALREADY SERIOUS FLOODING SITUATION IN EL
PASO. THIS IS A VERY DANGEROUS SITUATION...IF YOU DO NOT HAVE TO
DRIVE...STAY WHERE YOU ARE. NEVER DRIVE YOUR CAR ACROSS A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3179 10696 3171 10636 3146 10618 3141 10601
3185 10606 3201 10638 3247 10640 3248 10717
$$
TSB1 follow-up statement
000
WGUS74 KEPZ 020045
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
637 PM MDT TUE AUG 1 2006
NMC013-TXC141-020047-
EL PASO TX-DONA ANA NM-
637 PM MDT TUE AUG 1 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN DONA ANA
AND EL PASO COUNTIES...
CURRENTLY WEATHER SERVICE RADAR IS NOT SHOWING ANY HEAVY RAIN
SHOWERS IN THE AREA OF CONCERN. SOME LIGHT SHOWERS CONTINUE TO FALL
OVER THE AREA HOWEVER. WITH THE GROUND IN THIS AREA SATURATED IT
WONT TAKE A LOT OF ADDITIONAL RAIN TO CAUSE PROBLEMS...THEREFORE
THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE REMAINDER OF TONIGHT
FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS INCLUDING EL PASO AND
DONA ANA COUNTIES.
LAT...LON 3179 10696 3171 10636 3146 10618 3141 10601
3185 10606 3201 10638 3247 10640 3248 10717
$$
HEFNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:18 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 1, 1:18 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 118 PM MDT TUE AUG 1 2006 .SYNOPSIS... A TROPICAL WEATHER PATTERN OF HEAVY SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE WEEKEND. THE UPPER LEVEL DISTURBANCE RESPONSIBLE FOR THE HEAVY RAINS OF THE LAST FEW DAYS WILL WEAKEN AND MOVE EAST TOMORROW. UNFORTUNATELY THAT WILL LEAVE US IN A TYPICAL MONSOON PATTERN AROUND AN UPPER HIGH OVER THE GULF COAST. ANY THUNDERSTORMS OVER THE NEXT FEW DAYS CAN RESULT IN FLOODING OF AREA ROADS AND ARROYOS. REMEMBER...NEVER DRIVE INTO WATER COVERING A ROADWAY...TURN AROUND DONT DROWN. && .DISCUSSION... DISCUSSION NECESSARILY SHORT DUE TO SIGNIFICANT FLOOD EVENT IN EL PASO METRO AREA. HAVE MADE ONLY MINOR CHANGES TO GRIDS. ACTIVITY BLOOMING THIS AFTERNOON OVER NW HALF OF CWA MAY SPREAD SOUTHEAST TONIGHT...OBVIOUSLY RAISING CONCERN OVER EL PASO AND POINTS EAST. LESS EFFICIENT PRECIP MECHANISM ONCE UPPER TROUGH MOVES OUT AND MODEL PWS DROP TO 1.25-1.50 INCHES...BUT PLENTY OF MOISTURE TO RECYCLE AND MONSOONAL FLOW FURTHER COMPLICATING THE FORECAST FOR LATER THIS WEEK IS THE DEVELOPMENT OF TROPICAL DEPRESSION EIGHT-E IN THE EASTERN PACIFIC OFF THE MEXICAN COAST. ADDITIONAL PACIFIC MOISTURE COULD BE FED INTO THE MONSOON CIRCULATION DEPENDING ON THE EXACT TRACK OF THIS DISTURBANCE. && .AVIATION... GENERALLY MVFR WITH LOCAL IFR CONDITIONS IN THUNDERSTORMS THROUGH AT LEAST 0600Z. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 85 69 85 69 90 / 60 40 40 40 40 SIERRA BLANCA TX 82 62 82 58 88 / 60 40 40 40 40 LAS CRUCES 84 68 87 67 90 / 60 40 40 40 40 ALAMOGORDO 90 67 83 64 87 / 60 40 40 40 40 CLOUDCROFT 67 48 64 47 67 / 60 40 50 40 50 TRUTH OR CONSEQUENCES 85 64 86 64 88 / 60 40 40 40 40 SILVER CITY 79 61 77 60 81 / 60 50 40 40 40 DEMING 84 66 86 62 89 / 60 40 40 40 40 LORDSBURG 83 64 87 60 88 / 60 50 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM ZONES 022-025..030-032 FLASH FLOOD WATCH THROUGH LATE TONIGHT TX ZONES 055-056 FLASH FLOOD WATCH THROUGH LATE TONIGHT 02
Hazardous weather outlook, Aug 1, 10:30 AM MDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1030 AM MDT TUE AUG 1 2006 NMZ022>025-030>032-TXZ055-056-021630- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1030 AM MDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT FLOODING IS EXPECTED OVER THE EL PASO METRO AREA THROUGH EARLY THIS AFTERNOON AS THUNDERSTORMS SLOWLY MOVE OUT OF THE AREA. ADDITIONAL HEAVY RAINS ARE EXPECTED WITH SCATTERED THUNDERSTORMS ELSEWHERE THIS AFTERNOON AND TONIGHT WITH LOCAL ARROYO AND ROADWAY FLOODING POPSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL HEAVY RAINS ARE POSSIBLE WITH AFTERNOON AND NIGHTTIME THUNDERSTORMS EACH DAY. ENHANCED MOISTURE FROM TROPICAL DEPRESSION 8-E MAY FEED INTO THE MONSOONAL CIRCULATION LATE IN THE WEEK OR OVER THE WEEKEND INCREASING AVAILABLE MOISTURE. FLOOD POTENTIAL REMAINS HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF SIGNIFICANT WEATHER...ESPECIALLY ANY FLOODING THAT MAY BE OCCURRING. MACBLAIN
In the hours before
Special weather statement, Aug 1, 1:07 PM MDT, 3 hours 38 minutes before
TXZ055-020707-
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO, TX
107 PM MDT TUE AUG 01 2006
...THIS IS A RESEND OF THE RIVER FLOOD WARNING FOR THE RIO GRANDE...
FOR THE RIO GRANDE, INCLUDING EL PASO, MODERATE FLOODING IS
FORECASTED.
THE LATEST STAGE IS 9.2 FEET AT 2 PM TUESDAY. MODERATE FLOODING IS
FORECAST, WITH A MAXIMUM STAGE OF 9.6 FEET AT 7 PM WEDNESDAY, WHICH
IS 1.6 FEET ABOVE FLOOD STAGE. THE STAGE WILL FALL BELOW FLOOD
STAGE AT 3 AM WEDNESDAY.
THIS STAGE WILL OVER TOP THE LEVEE SYSTEM IN PARTS OF EL PASO
COUNTY. IF YOU LIVE ALONG THE RIVER SEEK HIGHER GROUND NOW. THIS
STAGE HAS NOT BEEN SEEN IN THE LAST 50 YEARS.
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIO GRANDE
EL PASO 8 9.2 TUE 12 PM 7.4 5.8 3.8
TSBThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:03 AM MDT | Flash Flood Watch | EPZ | 49 hr | |
| Aug 1, 10:51 AM MDT | Flash Flood Warning | EPZ | Doña Ana | 114 min |
| Aug 1, 12:39 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Otero | 96 min |
| Aug 1, 2:02 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 1, 8:23 AM MDT | Flash Flood Warning | EPZ | El Paso | 2 hr |
| Aug 1, 11:36 AM MDT | Flash Flood Warning | EPZ | El Paso | 2 hr |
| Aug 1, 1:40 PM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.